Please help, too much progesterone??
I am 35 and have been taking bioidentical progesterone cream for six months. I am not pre-menopausal yet. I got off of birth control almost a year ago and immediately gained 8 pounds, which was due to excessive bloating around my abdomen, hips, and buttocks. I am 5'4" and had weighed 112-115 lbs consistently for the last 12 years. After stopping birth control I was up to 122, and nothing I did with diet or exercise resulted in any weight decrease.
I originally started on the following dosages: 25 mg compounded cream on days 1-14 of my cycle and 50 mg on days 15-28 or onset of period. After several months I did see some improvement with the bloating, which was my main symptom of concern. In early January, my doctor increased my dosage to 40 mg days 1-14 and 80 mg days 15-period. With this dosage, the bloating has completely subsided, however, about a month ago I started having some sleep disturbances and trouble getting to sleep. This has steadily worsened to the point where I am not sleeping at all, even with the help of over the counter sleep aids. Also, when trying to sleep I get a weird tingling sensation all over.
The only thing that has changed is the increase in my progesterone. I can't go on like this, but am also afraid of how I'll feel if I stop taking it, i.e. the bloating again. Also, should I be taking it at the beginning of my cycle if I am still ovulating. I didn't think so, but my doctor said it would not affect my ovulation.